MAUDE Adverse Event Report: ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA6895-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the wand was failing.The procedure was successfully completed with up to 30 minutes of delay using a competitor device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the turbinator coblator ii wand, used in treatment, was returned for evaluation.From the information provided, ¿during surgery, the wand was failing." a relationship between the device and reported incident was not established.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures.Visual inspection shows moderate electrode erosion and contamination on the device tip.The device was plugged into the controller and registered settings that indicate the end of useful life for the device.The use-limiting feature was then by-passed and the wand was activated in saline solution at the default and max settings on the controller and performed as intended.Functional evaluation revealed that the saline line performed as intended.Suction performed as intended.The complaint was not verified and the root cause could not be determined with confidence.There are several factors that could cause the device to fail such as: 1.Not having sufficient saline outflow in order to maintain the formation of plasma or possibly not having sufficient suction which decreases the functionality of the device.2.The device may have been connected and disconnected multiple times before use, causing the muls to trigger, thus disabling all functionality of device.This intended behavior may have been interpreted as a non-functional device.3.There may have been an issue with the connection between the device and the rest of the system (i.E.An incomplete connection).No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TURBINATOR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9548885
Report Number3006524618-2020-00004
Device Sequence Number16759601
Product Code GEI
UDI-Device Identifier00817470005240
UDI-Public00817470005240
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model NumberEICA6895-01
Device Catalogue NumberEICA6895-01
Device Lot Number2022599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1